MAUDE Adverse Event Report: ARTHROCARE CORP. WEREWOLF ENT 8-PIN ADAPTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. WEREWOLF ENT 8-PIN ADAPTER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72290136
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use the werewolf pin adapter began to smoke and it burned.The procedure was completed with a s+n back up device.There was a non-significant delay and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.It was determined the device contributed to the reported event.A visual inspection observed the pins of the side that plugs directly into the wand are heavily burned.A functional evaluation revealed the condition the device was returned in did not allow for further testing.The complaint was confirmed and the root cause was associated a component failure.Factors, which could have contributed to the complaint event, include a damaged receptacle, plugging in a wet wand connector, or exposure of saline to the wand receptacle.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.

Brand Name
WEREWOLF ENT 8-PIN ADAPTER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14090909
Report Number3006524618-2022-00200
Device Sequence Number5792642
Product Code GEI
UDI-Device Identifier00885556699942
UDI-Public00885556699942
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72290136
Device Catalogue Number72290136
Device Lot Number2060931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date07/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown